Together we will beat cancer

Donate

Radiation side effects

24 Mar 2017 19:18

I have 2nd stage breat cancer. Have been through op & on tamoxifen for about 4 weeks. I started radiation and today on day 2 I am reacting badly. I thought yesterday that I'm on the upward climb & cant stop crying as i feel so bad. I feel so bad for putting my daughter through my various reactions as she's doing A levels. I want my life back. Is that selfish?

Radiation side effects

25 Mar 2017 06:38 in response to Jbains

You're not being in the least bit selfish. You've got to think of yourself in this situation. Try and take time for yourself, do the things you enjoy and can manage. Your emotions are bound to be all over the place, I'm sure your daughter understands. Xx

Radiation side effects

26 Mar 2017 15:27 in response to Harebrain
Thank you. My day today also started with crying as i lost my mom to breast cancer & i miss her. Crying seems to be the norm lately! Better out i guess than keeping it in. I'm not the type to put myself first but am learning slowly. I thought after the lumpectomy the hardest bit was over. We soldier on!

Radiation side effects

26 Mar 2017 15:51 in response to Jbains

Hi,

Hope you dont mind me replying but with regard to your crying please dont forget this could well be a side effect of Tamoxifen. Most hormone drugs cause mood swings and even depresion. I was on Zoladex hormone therapy for prostate cancer and I found that good or bad news could start tears running down my face. As a man I found this very embarassing but there was nothing I could do to stop it. It only needed a small trigger. I finnished my treatment over four years ago and a few month after this thing got better.

I remain convinced the Zolodex together with the radiotion I had has saved my life so I now look back on it as a small price to pay.

You are not being selfish at all. Having Cancer causes us to go through so many differnt emotions. I wish you well and that you go on to make a full and complete recovery, Brian

Radiation side effects

26 Mar 2017 21:57 in response to woodworm

Thanks, Brian. It could be hormones as well. I was taking tablets for PCOS so i guess stopping those, having lumpectomy, radiation now & going on tamoxifen has confused my body. I just want to wake up feeling well & pain free. Only had 3 days like that since January. I'm glad you've come out the other end & you live, love & laugh every single day.